Hail, Columbia
- When
- May 26, 2:05 PM CST
- Where
- Columbia County, 0.69 mi N of Fall River
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.390, -89.050
Forty to fifty mile per hour winds accompanied the one inch hail.
A pulse thunderstorm produced one inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A pulse thunderstorm produced one inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 26, 10:20 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1120 AM CDT MON MAY 26 2014 .UPDATE... SCATTERED SHOWERS CONTINUE TO OCCUR ACROSS PORTIONS OF THE AREA...MAINLY ELEVATED IN NATURE WITHIN 850 MB WARM AIR/MOISTURE ADVECTION REGIME. THESE SHOULD CONTINUE TO DEVELOP...DISSIPATE AND REDEVELOP LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. ISOLATED THUNDER ALSO POSSIBLE WITH ELEVATED CAPE PER SPC MESOANALYSIS WEBPAGE. SOME CLEAR AREAS ARE OCCURRING IN THE SOUTHWEST AND NORTHERN PORTIONS OF THE AREA...BEFORE MORE CLOUDS MOVE INTO THE AREA DURING THE AFTERNOON FROM THE SOUTHWEST. SHOULD SEE SOME CUMULUS DEVELOPMENT AS WELL. ADJUSTED AREA FORECAST SOUNDINGS SHOWING MEAN LAYER CAPES OF 500 TO 900 J/KG WITH WEAK DEEP LAYER SHEAR OF AROUND 20 KNOTS. CIN MIXES OUT BY MID AFTERNOON...THOUGH THERE IS NO ROBUST FEATURE TO FOCUS CONVECTION. STILL...CONTINUED WARM/MOIST ADVECTION WITH SEVERAL WEAK 500 MB VORTICITY MAXIMA SHIFTING THROUGH THE AREA SHOULD HELP DEVELOP SHOWERS AND THUNDERSTORMS BY MID AFTERNOON...CONTINUING INTO THE EARLY EVENING. MESOSCALE MODELS GENERALLY SUPPORT SCATTERED TO NUMEROUS ACTIVITY DURING THIS TIME. CONTINUED TO RAMP UP POPS TO LIKELY/NUMEROUS BY MID AFTERNOON INTO THE EARLY EVENING. PRECIPITABLE WATER VALUES OF 1.60 TO 1.75 INCHES ARE NEARLY 2 STANDARD DEVIATIONS ABOVE NORMAL...WITH CORFIDI VECTORS SMALL...SHOULD LEAD TO LOCALLY HEAVY RAINFALL OCCURRING WITH ANY OF THE SLOW MOVING STORMS. && .AVIATION/18Z TAFS/... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AFTER 21Z MONDAY ACROSS THE AREA...LINGERING UNTIL AROUND 03Z TUESDAY. FOR NOW...WILL USE VICINITY THUNDER WORDING IN TAFS UNTIL BETTER HANDLE ON AREAL COVERAGE IS ATTAINED. VFR CONDITIONS ARE EXPECTED...THOUGH MVFR OR LOWER VISIBILITIES ARE POSSIBLE IN ANY STORMS. WINDS WILL BE SOUTH TO SOUTHWEST THIS AFTERNOON...THEN LIGHT SOUTHWEST TONIGHT. THE LIGHT WINDS AND MOIST AIRMASS WILL LEAD TO FOG FORMATION AND LOW STRATUS DEVELOPMENT THIS EVENING AND LINGERING INTO TUESDAY MORNING. CONDITIONS AT MILWAUKEE SHOULD REMAIN ABOVE ALTERNATE MINIMUMS TONIGHT AND TUESDAY. HOWEVER...VISIBILITIES WILL DROP TO MVFR BY 04Z TUESDAY AT THE OTHER SITES...AND DOWN TO NEAR AIRPORT MINIMUMS BY 09Z TUESDAY. CEILINGS WILL DROP BELOW ALTERNATE MINIMUMS BY 07Z TUESDAY...LINGERING INTO MOST OF TUESDAY. LIGHT AND VARIABLE WINDS LATER TONIGHT WILL SHIFT TO THE NORTHEAST LATER TUESDAY AFTERNOON. CHANCES FOR SHOWERS AND STORMS WILL LINGER LATER TONIGHT INTO TUESDAY MORNING...BECOMING MORE NUMEROUS TUESDAY AFTERNOON. FOR NOW...WILL CONTINUE TO USE VICINITY WORDING IN TAFS THROUGH TUESDAY. && .MARINE... INCREASING DEW POINTS MOVING OVER THE COLD LAKE MICHIGAN WATERS WILL BRING AREAS OF FOG TO THE NEARSHORE WATERS DURING THE AFTERNOON HOURS. THE FOG IS EXPECTED TO BECOME DENSE AT TIMES TONIGHT INTO EARLY TUESDAY MORNING...AS WINDS BECOME LIGHT. MAY NEED A DENSE FOG ADVISORY FOR THIS PERIOD...WILL DECIDE BY AFTERNOON FORECAST ISSUANCE. AREAS OF FOG WILL LINGER THROUGH THE REST OF TUESDAY...BEFORE ENDING FROM NORTH TO SOUTH TUESDAY NIGHT...AS DRIER AIR MOVES INTO THE AREA. && .PREV DISCUSSION... /ISSUED 408 AM CDT MON MAY 26 2014/ SHORT TERM... TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. SWLY FLOW AROUND HIGH PRESSURE IS CONTINUING THE MOISTURE TRANSPORT AND WEAK WARM ADVECTION INTO SRN WI WITH PWS ALREADY UP TO 1.4 INCHES OVER SOUTH CENTRAL WI. ISOLD TO SCT SHOWERS HAVE BEEN OCCURRING OVER SOUTH CENTRAL WI EARLY THIS AM AND THIS IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING WHEN PEAK HEATING RESULTS IN MLCAPES POSSIBLY UP TO 1000 J/KG. A VORTICITY MAXIMUM CURRENTLY OVER ERN KS AND OTHERS OVER SD AND NE WILL STREAM INTO SRN WI LATER THIS AFTERNOON AND TNT AND AID IN TSTORM DEVELOPMENT ESPECIALLY WITH LITTLE TO NO CAPPING EXPECTED. LOCALIZED AREAS OF HEAVY RAINFALL AND PERHAPS FLASH FLOODING WILL BE POSSIBLE AS PWS INCREASE TO 1.6 INCHES WITH WEAK CORFIDI VECTORS PRESENT. THESE POTENTIAL PROBLEM AREAS SHOULD REMAIN GEOGRAPHICALLY VERY SMALL. THE DEEP LAYER SHEAR WILL BE VERY MARGINAL AT 20-25 KTS SO PERHAPS SOME STORM ORGANIZATION BUT ANY SEVERE WOULD BE ISOLATED. TSTORM CHANCES WILL THEN DECREASE LATE THIS EVENING INTO THE OVERNIGHT AS THE 20-25 KT LLJ SHIFTS SOUTH AND EAST THEREBY LIMITING THE MOISTURE TRANSPORT. A VERY MOIST ATMOSPHERE AND SURFACE LAYER WILL THEN RESULT IN STRATUS AND FOG DEVELOPMENT MAINLY AFTER MIDNIGHT. TUESDAY...FORECAST CONFIDENCE MEDIUM. DEEP MOISTURE WILL REMAIN IN PLACE OVER SOUTHERN WI THROUGH THE DAY TUESDAY. FORECAST SOUNDINGS SHOW TALL AND SKINNY CAPE OF AROUND 500 J/KG WHICH IS ENOUGH FOR GENERAL THUNDER. OVERALL FORCING TO GENERATE THUNDERSTORMS LOOKS WEAK...ALTHOUGH A LITTLE BETTER THAN TODAY SINCE THERE WILL BE A SHORTWAVE TROUGH AND A WEAK FRONTAL BOUNDARY/WIND SHIFT MOVING THROUGH. NO SUPPORT FROM A LOW LEVEL JET. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS APPEARS TO BE IN THE AFTERNOON AS THAT FRONT IS SAGGING SOUTH. THERE WILL BE MINIMAL SHEAR AND STORM MOTION...AND CORFIDI VECTORS WILL ALSO BE VERY WEAK. THE WEAK FLOW COMBINED WITH THE HIGH PRECIPITABLE WATER OF AT LEAST 1.5 INCHES COULD LEAD TO HEAVY RAIN SHOWERS AND POTENTIAL LOCALIZED FLOODING. EXPECTING AREAS OF FOG TUESDAY MORNING DUE TO THE WEAK FLOW AND ABUNDANT MOISTURE. IT WILL BE WARM AND HUMID ON TUESDAY UNTIL WINDS CAN SHIFT TO THE NORTHEAST AND USHER DRIER AIR INTO THE AREA. LOOK FOR PRECIP CHANCES TO TAPER OFF FROM NORTH TO SOUTH TUESDAY NIGHT. LONG TERM... WEDNESDAY THROUGH FRIDAY...FORECAST CONFIDENCE HIGH. SURFACE HIGH PRESSURE WILL DROP INTO THE WESTERN GREAT LAKES REGION FOR THE LATTER HALF OF NEXT WEEK AS A HIGH-AMPLITUDE UPPER RIDGE TAKES HOLD OF THE CENTRAL U.S.. IT WILL BE A PLEASANT STRETCH OF WEATHER. SINCE THE FLOW WILL BE WEAK...THE MOISTURE MAY NOT SCOUR OUT QUITE AS QUICKLY AS THE NAM AND GFS SHOW ON WED. THE ECMWF HAS A SLOWER SOLUTION FOR THE DRIER AIR GETTING INTO SOUTHERN WI. THUS...CARRIED SMALL PRECIP CHANCES ALONG THE IL BORDER UNTIL MIDDAY WEDNESDAY. FOR WED THROUGH FRI... A NORTHEAST TO EAST BREEZE WILL KEEP LAKESHORE AREAS COOLER IN THE 60S...BUT INLAND TEMPS ARE EXPECTED IN THE UPPER 70S TO AROUND 80. SATURDAY AND SUNDAY...FORECAST CONFIDENCE MEDIUM. A POTENT SHORTWAVE WILL WORK TO FLATTEN THE UPPER RIDGE OVER THE GREAT LAKES FOR NEXT WEEKEND. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO SOUTHERN WI MAINLY SATURDAY NIGHT THROUGH SUNDAY AFTERNOON/EVENING AS IT DROPS SOUTH THROUGH THE STATE. PARAMETERS ARE LOOKING DECENT FOR AT LEAST SOME STRONG THUNDERSTORMS...ALTHOUGH BULK SHEAR LOOKS WEAK. AVIATION/12Z TAFS/...MOISTURE TRANSPORT AND WEAK WARM ADVECTION IS RESULTING IN A MID LEVEL CLOUD DECK AND SCT SHOWERS OVER SRN WI. DAYTIME HEATING WILL RESULT IN CUMULUS CONGESTUS AND EVENTUALLY MORE SHOWERS AND TSTORMS BY AFTERNOON INTO EARLY EVENING. CIGS OF CUMULUS BASES WILL BE AROUND 3.5-5.0 KFT WITH LESSER CIGS AND LOW VSBYS WITHIN THE SHOWERS AND TSTORMS. THE MOISTURE LOW LEVELS AND WEAKER WIND FLOW WILL THEN RESULT IN STRATUS AND FOG FROM LATE THIS EVENING INTO THE OVERNIGHT. CIGS WILL EVENTUALLY FALL BELOW 100O FEET WITH SOME CIGS BELOW 500 FEET. VSBYS WILL FALL TO 1/4 TO 1 MILE WITHIN THE FOG. MARINE...FOG WILL DEVELOP OVER LAKE MI TODAY AND MOST LIKELY BECOME DENSE AT TIMES ESPECIALLY TONIGHT. THIS IS DUE TO A WARM AND HUMID AIRMASS FLOWING OVER THE COLD WATERS OF THE LAKE. THE ADVECTION FOG WILL REMAIN OVER THE LAKE INTO TUESDAY WITH NORTH WINDS AND DRIER AIR ENDING THE FOG TUESDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD TODAY/TONIGHT AND AVIATION/MARINE...GEHRING TUESDAY THROUGH SUNDAY...MRC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 444 AM CDT MON MAY 26 2014 WIZ046-047-051-052-056>060-062>072-270945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 444 AM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AS WARM...HUMID...UNSTABLE AIR MOVES INTO SOUTHERN WISCONSIN. A VERY MOIST ATMOSPHERE AND SLOW MOVING STORMS WILL LIKELY RESULT IN LOCALIZED HEAVY RAIN AND PERHAPS FLASH FLOODING. THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE BY LATE TONIGHT...WHICH IS WHEN FOG WILL FORM AND POSSIBLY BECOME DENSE IN AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN LIKELY FOR TUESDAY AND TUESDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTH. ONCE AGAIN LOCALIZED HEAVY RAIN AND PERHAPS FLASH FLOODING ARE POSSIBLE DUE TO A VERY MOIST AIRMASS AND SLOW MOVING STORMS. THERE ARE CHANCES OF THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-270945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 444 AM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING AS WARM...HUMID...UNSTABLE AIR MOVES INTO SOUTHERN WISCONSIN. THE WARM AND HUMID AIR FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN WILL RESULT IN FOG FORMATION...WITH DENSE FOG POSSIBLE AT TIMES...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL REMAIN LIKELY FOR TUESDAY AND TUESDAY NIGHT AS A COLD FRONT APPROACHES FROM THE NORTH. THE HUMID AIRMASS OVER THE COLD WATERS OF LAKE MICHIGAN WILL CONTINUE TO PRODUCE FOG...DENSE AT TIMES...BUT THE FOG SHOULD DISSIPATE TUESDAY NIGHT. THERE ARE CHANCES OF THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. WWW.WEATHER.GOV/MKX MG
The Milwaukee radar (KMKX), 62 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
1 hail. Local standard time, as filed.
Forty to fifty mile per hour winds accompanied the one inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2014Every state in 2014This day in weather historyWarnings in Wisconsin, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517926.